Aa
Aa
A
A
A
Close
Avatar universal

Has anyone had intense numbness in hands & feel while on effexor?

I am currently on 600mg with 45mg Mirtazapine and it really helped my anxiety but i have growing numbness/ fire sensation on both hands and feet. It started when I went from 450mg to 600mg effexor and i am not sure if it’s a coincidence or something that anyone else has experience? Tonight the fire sensation has become unbearable:(
3 Responses
Avatar universal
You can get a rash and painful skin swelling on your hands and feet so I would talk to doc about this. I would cut back to 450 and see if it goes away, however there is a chance of withdrawal issues, so taper carefully and talk to a pharmacist or doc for info about tapering.
Avatar universal
You need to see your psychiatrist.  You're on a very high dose of Effexor, and now you're also on a low dose of another med that targets serotonin.  Two things might be happening -- one is an overdose of serotonin.  The second is an overdose of dopamine.  Effexor doesn't target dopamine directly, but when you get into high doses of it the balance between your various brain neurotransmitters get thrown off and you can suffer the effects you might suffer from drugs that more directly affect dopamine.  Too much of it can cause symptoms similar to what Parkinson's sufferers get, though it isn't that disease, just symptoms like what you get with it.  That's why I encourage you to talk this over with your psychiatrist, as you might not be able to tolerate such a high dose of the Effexor or the combination or both.
1 Comments
Need to add, keeping in mind, it might be something else altogether as well, but unless you've suddenly developed lupus or diabetes, which is unlikely, if you have just started a new med or raised the dose and bad things follow, the most likely culprit is the change in med.
Avatar universal
Thank you very much for taking the time to respond on this one guys.
I was checked for diavetes but was negative.
4 Comments
This kind of effect is not to be ignored, so talk to a doc or a pharmacist immediately.
I went to a neurologist already but did not find anything...
Thanks though
Did you discuss the dose of your meds you're taking with the neurologist?  Also know that psychiatrists, not neurologists, prescribe the kinds of meds you're taking most often and so would know the most about them.  I'm assuming your dose of your meds changed recently.  As I said, it could be a lot of things, even a pinched nerve a neurologist might not be able to find -- orthopedists and rheumatologists and physiatrists deal with problems from structural things more than neurologists do, though they do deal with this, they just might not be looking for it -- but you seem to have touched the right bases on diseases and such but have not discussed the possibility it's a side effect of your meds with your psychiatrist, or at least you don't mention that.  Wish we could be of more help.  
First sentence said he increased the med, then the pain started. Did you cut your dosage back yet?
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?